Widely known as a body building supplement, bodybuilders consume creatine on a daily basis to keep their muscle-count up and steady. But is creatine only good news? No, not really. Medical research has proven that creatine could have harmful effects if taken too carelessly or without consulting a medico or fitness trainer. What is that makes creatine harmful? And how? It is but obvious that every nutritional supplement does have side effects, but the tendency is to only focus on the good points, and work towards reaping the benefits of the product.
In case of creatine, you need to very careful, and steer clear of its ill-effects.
The General Ill-Effects
Consumption of creatine in excess can cause you to experience several health problems. Amongst the ones which are most common include, fever, diarrhea, fatigue, headache, rash and many others. There have been cases where the users of this supplement have reached out to doctors complaining of unusual weight gain. Feelings of anxiety, difficulty in breathing are also very common.
Creatine is best consumed after it has been mixed with either water or milk. However, if you’re a heavy coffee-drinker, then you should know that consuming creatine with caffeine can have dangerous implications on your health. Other medications which are known to have dangerous interactions with creatine include the likes of diabetes medications, acetaminophen, and diuretics.
If you are under 18, then creatine is not for you. Patients suffering from kidney or liver-related ailments are strictly advised using creatine as nutritional add-on in their diet. Pregnant or lactating women are also marked on the list. In case you’re also taking other medication or supplement which could impact your blood sugar levels, then intake of creatine could further worsen the situation for you.